Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2011, 4:30 PM CDT for Lafayette County, Saline County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:30 PM CDT (21:30 UTC)
- Expired
- May 22, 2011, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:53 PM CDT | HAIL 1 | Blackburn, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS53 KEAX 222130
SVREAX
MOC107-195-222200-
/O.NEW.KEAX.SV.W.0113.110522T2130Z-110522T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. DIME
SIZED HAIL WAS REPORTED NEAR CONCORDIA WITH THIS STORM.
THIS STORM WAS LOCATED NEAR ALMA...OR 5 MILES NORTH OF
CONCORDIA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...BLACKBURN...EMMA AND MOUNT LEONARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3894 9329 3894 9365 3914 9368 3918 9332
3910 9325
TIME...MOT...LOC 2129Z 263DEG 20KT 3906 9354
WIND...HAIL <50MPH 1.00IN
$$
SF2 follow-up statements
448
WWUS53 KEAX 222146
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT SUN MAY 22 2011
MOC107-195-222200-
/O.CON.KEAX.SV.W.0113.000000T0000Z-110522T2200Z/
LAFAYETTE MO-SALINE MO-
446 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE AND EASTERN LAFAYETTE COUNTIES UNTIL 500 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ALMA...OR 6 MILES NORTHEAST OF
CONCORDIA...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...BLACKBURN AND MOUNT LEONARD.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3894 9329 3894 9360 3915 9364 3918 9332
3910 9325
TIME...MOT...LOC 2147Z 254DEG 17KT 3907 9350
WIND...HAIL <50MPH 1.50IN
$$
SF208
WWUS53 KEAX 222154
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT SUN MAY 22 2011
MOC107-195-222200-
/O.CON.KEAX.SV.W.0113.000000T0000Z-110522T2200Z/
LAFAYETTE MO-SALINE MO-
454 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE AND EASTERN LAFAYETTE COUNTIES UNTIL 500 PM CDT...
AT 450 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN BLACKBURN. THIS STORM WAS
LOCATED NEAR BLACKBURN...OR 8 MILES NORTHEAST OF CONCORDIA...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT LEONARD.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3894 9329 3894 9360 3915 9364 3918 9332
3910 9325
TIME...MOT...LOC 2154Z 255DEG 19KT 3908 9345
WIND...HAIL <50MPH 1.00IN
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:40 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 22, 2:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 PM CDT SUN MAY 22 2011 .DISCUSSION... PLEASE REFER TO PREVIOUS MESOSCALE DISCUSSION FOR PARTICULARS ON CURRENT CONVECTIVE EVOLUTION. PREFER A TIME/LOCATION ADJUSTED BLEND OF RECENT 14Z-16Z 3KM HRRR AND 12Z 4KM WRF-ARW...WHICH CLEARS TSTM ELEMENTS OUT OF THE FORECAST AREA DURING THE EARLY EVENING HOURS. SIGNIFICANT DRYING AND DOWNGLIDE SHOULD OVERTAKE THE ENTIRE CWA BY LATE EVENING...AND HAVE ELIMINATED ALL POP MENTION AFTER MIDNIGHT. SHORTWAVE RIDGING WILL CROSS THE LOWER MISSOURI RIVER VALLEY MONDAY MORNING...BEFORE AN ADDITIONAL LOW AMPLITUDE SHORTWAVE EJECTS INTO THE SRN PLAINS DURING THE AFTERNOON. CONVECTIVE INITIATION SHOULD BE MORE REMOVED FROM THE FORECAST AREA INTO SOUTH CNTRL KANSAS...HOWEVER AS THE LLJ INCREASES DURING THE EVENING HOURS IN COINCIDENCE WITH A MORE FAVORABLY DEVELOPING DIFFLUENCE AND COUPLED JET ALOFT...TSTMS SHOULD SPREAD NORTHEAST INTO EAST CNTRL KANSAS AND CNTRL MISSOURI. IN ALL LIKELIHOOD...FAR NRN MISSOURI MAY REMAIN COMPLETELY DRY THROUGH TUESDAY MORNING...BEFORE THE MAIN BULK OF MIDLEVEL ENERGY BEGINS TO EJECT EAST TUESDAY AFTERNOON. POTENTIALLY ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITHIN THE REGION LATE TUESDAY AFTERNOON AND EVENING...LARGELY DEPENDENT PRECEDING ON MESOSCALE FEATURES AND INFLUENCES. PER 12Z MODEL OUTPUT...ERN KANSAS APPEARS TO LIE WITHIN A VERY FAVORABLE REGION AHEAD OF THE EJECTING WAVE AND TOWARDS THE HIGHLY DIFFLUENT LEFT FRONT JET REGION. ASSUMING THE WARM FRONT LIFTS NORTH TOWARDS THE KANSAS/MISSOURI RIVER CORRIDOR (NOT A CERTAINTY AS LOW LEVEL ELY FLOW MAY RETARD THIS NWD PROGRESSION)...A HIGHLY UNSTABLE AND FAVORABLY SHEARED AIRMASS WILL ADVECT OVER THE FAR WRN PARTS OF THE CWA BY THE LATE AFTERNOON. GIVEN THE CONCEPTUALLY CLASSIC SETUP...WILL NEED TO WATCH THIS TIME FRAME CLOSELY. MAIN COLD CORE ALOFT WILL PROPAGATE DIRECTLY OVER THE FORECAST AREA WEDNESDAY INTO THURSDAY MORNING...BRINGING VERY GOOD CHANCES FOR WIDESPREAD CONVECTION. SFC BASED ATMOSPHERIC INSTABILITY MAY BE WORKED OVER BY THIS TIME...WITH MOST INDICATIONS POINTING TOWARDS A HYDROLOGIC THREAT. VERY POOR MODEL CONTINUITY BEYOND THURSDAY...WITH SOME MEASURE OF RIDGING ENTERING THE CNTRL CONUS. HAVE KEPT THE FORECAST PRIMARILY DRY INTO NEXT WEEKEND...WITH TEMPERATURES NOT FAR FROM CLIMATOLOGY. 21 && .PREVIOUS DISCUSSION... ...MESOSCALE DISCUSSION... SLIGHTLY MORE UNCERTAINTY REGARDING CONVECTIVE INITIATION... PLACEMENT...AND TIMING AS OPPOSED TO YESTERDAY...WITH VARIOUS OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS NOT DEPICTING A PARTICULARLY CONSISTENT PICTURE. IN GENERAL...FAVOR SOME BLEND OF RECENT 3KM HRRR RUNS ALONG WITH 00Z 4 KM NSSL WRF-ARW...AWAITING OUTPUT FROM THE 12Z 4 KM WRF-NMM. IN THE LOW LEVELS...SEVERAL BOUNDARIES ARE DISCERNIBLE ON VISIBLE SATELLITE IMAGERY 1) A SHALLOW GRAVITY WAVE MOVING SOUTHEAST PAST A MOBERLY-CHANUTE LINE AND 2) A PACIFIC FRONT/PSEUDO DRYLINE ASSOCIATED WITH A DEEPER SFC-H8 BOUNDARY AND VEERED WIND PROFILE FROM NEAR LAMONI-TOPEKA. BETTER DEEP CU DEVELOPMENT HAS BEEN NOTED RECENTLY ALONG THE LATTER BOUNDARY DUE TO NOTABLE MOISTURE CONVERGENCE AND WEAKER ELEVATED INHIBITION. UNLIKE YESTERDAY...IT IS VERY DIFFICULT TO IDENTIFY ANY DEFINED SHORTWAVE IN SATELLITE IMAGERY WHICH WOULD HELP FOCUS CONVECTIVE DEVELOPMENT...AND UPSTREAM MIDLEVEL TEMPERATURES IN THE H5 LAYER ARE ACTUALLY WARMER (ALTHOUGH WEAK CAA CAN BE NOTED IN THE CAPPING H8-H7 LAYER). HOWEVER...GIVEN THE IMPRESSIVE CLASSIC PLAINS SEVERE WEATHER 12Z KTOP SOUNDING...ALONG WITH BOUNDARY LAYER MOISTURE CONVERGENCE STRONGER...AND THE WARM SECTOR CHARACTERIZED BY MLCAPES AOA 3000 J/KG ALREADY AT 16Z IN A WEAKLY CAPPED ENVIRONMENT...FEEL DEEPER (AND POSSIBLY EXPLOSIVE) CONVECTIVE DEVELOPMENT WILL BREACH THE INHIBITION EARLY THIS AFTERNOON ALONG THE SFC-H8 BOUNDARY (MOST LIKELY IN THE VICINITY OF A KMKC-KCDJ-KOTM LINE). BULK 0-6KM SHEAR VALUES IN EXCESS OF 40KT WILL SUPPORT SUPERCELL TYPE STRUCTURES...WITH IMPRESSIVE 0-1KM SHEAR NEAR 30 KT SUPPORTING STRONG INFLOW AND LOW LEVEL MESOCYCLOGENESIS (0-1KM AND 0-3KM SRH BOTH APPROACHING 300 M2/S2 IN FAR NERN MISSOURI). GIVEN VEERED BOUNDARY LAYER WIND PROFILES AND ALIGNMENT OF EXPECTED CONVECTIVE CELLS...SOME DESTRUCTIVE INTERFERENCE CAN BE EXPECTED...AS WELL AS DCAPE VALUES WELL IN EXCESS OF 1000 J/KG PROMOTING MORE DOWNDRAFT PRODUCTION. NEVERTHELESS...THERE APPEARS TO BE A SMALL WINDOW FOR ISOLATED TORNADOES UPON INITIAL CONVECTIVE MATURITY TOWARDS THE ERN REACHES OF THE FORECAST AREA. ALL TOLD...GREATEST THREAT STILL APPEARS TO BE THE POTENTIAL FOR GIANT HAIL PRODUCTION WITH ANY STORM THAT FORMS TODAY. MIDLEVEL H7-H5 LAPSE RATES PER 12Z SOUNDINGS AND OBJECTIVE ANALYSIS REMAIN VERY IMPRESSIVE (AOA 8 C/KM)...AND ALTHOUGH THIS MEASURE MAY DECREASE SLIGHTLY TODAY (COMBINATION OF SLIGHT COOLING AT H7 AND WARMING AT H5)...TREMENDOUS AMOUNTS OF CAPE IN THE -10C TO -30C HAIL GROWTH REGION ARE ALREADY EVIDENT (AT LEAST 700 J/KG AT 16Z). SHEAR PARAMETERS WITHIN STORMS WILL PROMOTE ROTATING UPDRAFTS WITH AVAILABLE ENERGY LIKELY EXCEEDING 3500-4000 J/KG BY PEAK HEATING...SUPPORTING HAIL AT LEAST THE SIZE OF GOLF BALLS (IF NOT MUCH BIGGER). EVENTUALLY...STORMS MAY CONGEAL INTO MINI-BOWS AND BROKEN LINES...PUSHING INTO ERN/SRN MISSOURI THIS EVENING. 21 && .AVIATION... CONVERGENCE AXIS AND PRIMARY TSTM INITIATION LINE WILL ALIGN JUST SOUTHEAST OF THE KMKC TERMINAL FOR THE 18Z TAF ISSUANCE...RAPIDLY MOVING AWAY FROM TERMINAL CORRIDOR BY MID AFTERNOON. HAVE INCLUDED VCTS MENTION FOR KANSAS CITY SITES THROUGH 20Z...EXPECTING ONLY IMPACT FOR EWD ARRIVALS/DEPARTURES. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH GUSTY SWLY WINDS RELAXING AFTER SUNSET...THEN BRIEFLY VEERING TO A NWLY DIRECTION AROUND SUNRISE MONDAY. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 1:06 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT SUN MAY 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 106 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI...WITH STORMS MOVING EAST AND SOUTH ACROSS THE OUTLOOK AREA THROUGH EARLY THIS EVENING. LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR WILL BE MOST SUSCEPTIBLE TO EXPERIENCE SEVERE WEATHER...WITH ISOLATED TORNADOES...DAMAGING WIND GUSTS...AND ESPECIALLY VERY LARGE HAIL LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY FOR LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. THERE WILL BE A SLIGHT THREAT FOR SEVERE WEATHER DURING THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS ON TUESDAY AND WEDNESDAY...BRINGING ADDITIONAL ROUNDS OF THUNDERSTORMS TO THE REGION. THERE IS A THREAT FOR SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN PARTS OF THE OUTLOOK AREA. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. ON WEDNESDAY...THE THREAT FOR SEVERE WILL BE MUSH LOWER. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF THE INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY AFTERNOON AND EVENING...AS WELL AS LATE TUESDAY AFTERNOON AND EVENING. 21
In the hours before
Local storm report, May 22, 3:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 10 ENE ODESSA 39.05N 93.78W
05/22/2011 E0.75 INCH LAFAYETTE MO STORM CHASER
&&
AJLocal storm report, May 22, 4:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 S HIGGINSVILLE 39.04N 93.73W
05/22/2011 E1.00 INCH LAFAYETTE MO TRAINED SPOTTER
&&
AJLocal storm report, May 22, 4:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD 1 S HIGGINSVILLE 39.05N 93.73W
05/22/2011 LAFAYETTE MO TRAINED SPOTTER
FUNNEL CLOUD TOUCHING DOWN ON GROUND BY TRAINED SPOTTER
JUST WEST OF HIGGINGSVILLE I-70 TRUCK STOP.
&&
KBRONISLocal storm report, May 22, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FUNNEL CLOUD 8 WNW CONCORDIA 39.03N 93.71W
05/22/2011 LAFAYETTE MO STORM CHASER
&&
AJSpecial weather statement, May 22, 4:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT SUN MAY 22 2011
MOZ031-032-039-222215-
CARROLL MO-CHARITON MO-SALINE MO-
429 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...SOUTHERN
CHARITON AND SOUTHEASTERN CARROLL COUNTIES UNTIL 515 PM CDT...
AT 426 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF MALTA BEND...OR 11 MILES NORTH OF MARSHALL...MOVING EAST
AT 30 MPH. THIS STORM PRODUCED A CONFIRMED TORNADO EARLIER IN
WAVERLY...BUT HAS CURRENTLY WEAKENED. HOWEVER...HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE STILL EXPECTED WITH THIS
STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SLATER...KEYTESVILLE...MIAMI...GILLIAM AND DALTON.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3930 9281 3928 9282 3927 9283 3925 9284
3917 9332 3930 9339 3950 9288 3931 9281
TIME...MOT...LOC 2127Z 250DEG 27KT 3927 9325
CUTTERLocal storm report, May 22, 4:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL ADRIAN 38.40N 94.35W
05/22/2011 M0.88 INCH BATES MO LAW ENFORCEMENT
ADRIAN POLICE REPORTED NICKEL IN TOWN, RELAYED VIA BUTLER
POLICE.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 27 min |
| May 21, 7:15 PM CDT | Tornado Warning | EAX | Andrew, Holt | 30 min |
| May 21, 7:21 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 24 min |
| May 21, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Platte | 33 min |
| May 21, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 31 min |
| May 21, 7:41 PM CDT | Tornado Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| May 21, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 21, 7:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| May 21, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 21, 8:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 21, 8:07 PM CDT | Tornado Warning | EAX | Andrew, Daviess, Gentry, Harrison, Nodaway | 23 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 22 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 26 min |
| May 21, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Livingston | 34 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 36 min |
| May 21, 8:34 PM CDT | Special Weather Statement | EAX | Holt | 26 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 36 min |
| May 21, 9:07 PM CDT | Special Weather Statement | EAX | Mercer, Putnam | 38 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Putnam, Sullivan | 37 min |
| May 21, 9:38 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 31 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| May 21, 10:01 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler, Sullivan | 44 min |
| May 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 17 min |
| May 21, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 21 min |
| May 21, 10:15 PM CDT | Special Weather Statement | EAX | Clinton | 30 min |
| May 21, 10:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| May 21, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 24 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 28 min |
| May 21, 11:26 PM CDT | Special Weather Statement | EAX | Livingston | 49 min |
| May 21, 11:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 34 min |
| May 22, 1:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 33 min |
| May 22, 2:08 AM CDT | Special Weather Statement | EAX | Macon | 52 min |
| May 22, 2:17 AM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 22, 4:04 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 126 days |
| May 22, 1:30 PM CDT | Special Weather Statement | EAX | Caldwell | 45 min |
| May 22, 1:42 PM CDT | Special Weather Statement | EAX | Ray | 48 min |
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 29 min |
| May 22, 2:40 PM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 22, 2:43 PM CDT | Special Weather Statement | EAX | Sullivan | 32 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 46 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 28 min |
| May 22, 3:09 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 36 min |
| May 22, 3:14 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 22, 3:41 PM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| May 22, 3:44 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 31 min |
| May 22, 3:45 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 30 min |
| May 22, 4:03 PM CDT | Tornado Warning | EAX | Lafayette, Saline | 27 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 25 min |
| May 22, 4:12 PM CDT | Tornado Warning | EAX | Carroll, Saline | 18 min |
| May 22, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 36 min |
| May 22, 4:29 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| May 22, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 52 min |
| May 22, 4:44 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 31 min |
| May 22, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 22, 5:03 PM CDT | Tornado Warning | EAX | Henry | 27 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| May 22, 5:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| May 22, 5:20 PM CDT | Special Weather Statement | EAX | Pettis | 40 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 46 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 12 min |
| May 22, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 30 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 13 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.